Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 10, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 12, 2022, 2:28 PM CST for 19 counties in Kansas. It took effect at Mar 13, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2022, 2:28 PM CST (20:28 UTC)
- In effect from
- Mar 13, 2022, 12:00 PM CDT
- Expired
- Mar 13, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Pawnee County, KS, Pratt County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 24 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2233 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174 WWUS83 KDDC 122028 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 228 PM CST Sat Mar 12 2022 ...Fire Weather Danger Sunday Afternoon... KSZ084>090-130430- /O.UPG.KDDC.FW.A.0007.220313T1700Z-220314T0100Z/ /O.NEW.KDDC.FW.W.0010.220313T1700Z-220314T0100Z/ Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 228 PM CST Sat Mar 12 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084...085... 086...087...088...089 AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon to 8 PM CDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 084 Morton... Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward... Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark... Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...South 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc Springer
4 follow-up statements
506 WWUS83 KDDC 130150 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 750 PM CST Sat Mar 12 2022 ...Fire Weather Danger Sunday Afternoon... KSZ084>090-140100- /O.CON.KDDC.FW.W.0010.220313T1700Z-220314T0100Z/ Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 750 PM CST Sat Mar 12 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084...085...086...087...088...089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 084 Morton... Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward... Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark... Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...South 15 to 25 mph with gusts up to 30 to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
279 WWUS83 KDDC 130829 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 329 AM CDT Sun Mar 13 2022 ...Red Flag conditions This Afternoon... KSZ063>066-074>081-131630- /O.EXA.KDDC.FW.W.0010.220313T1700Z-220314T0100Z/ Finney-Hodgeman-Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Pratt- 329 AM CDT Sun Mar 13 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 063...064...065...066...074...075...076...077...078...079... 080 AND 081... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon today to 8 PM CDT this evening. * Affected Area...In Kansas...Fire Weather Zone 063 Finney... Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...Fire Weather Zone 066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa and Fire Weather Zone 081 Pratt. * Winds...South 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ084>090-131630- /O.CON.KDDC.FW.W.0010.220313T1700Z-220314T0100Z/ Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 329 AM CDT Sun Mar 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084...085...086...087...088...089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 084 Morton... Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward... Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark... Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...South 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
490 WWUS83 KDDC 131144 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 644 AM CDT Sun Mar 13 2022 ...Significant Fire Danger Sunday Afternoon... KSZ063>066-074>081-084>090-140100- /O.CON.KDDC.FW.W.0010.220313T1700Z-220314T0100Z/ Finney-Hodgeman-Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche- Barber- 644 AM CDT Sun Mar 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 063...064...065...066...074...075...076...077...078...079... 080 AND 081... * Affected Area...In Kansas...Fire Weather Zone 063 Finney... Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...Fire Weather Zone 066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
376 WWUS83 KDDC 140053 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 753 PM CDT Sun Mar 13 2022 KSZ063>066-074>081-084>090-140200- /O.EXP.KDDC.FW.W.0010.000000T0000Z-220314T0100Z/ Finney-Hodgeman-Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche- Barber- 753 PM CDT Sun Mar 13 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 063...064... 065...066...074...075...076...077...078...079...080 AND 081... Humidity values were increasing across southwest Kansas early this evening and will continue to increase overnight. As a result Red Flag Warning criteria are no longer expected. Although the red flag warning has been allowed to expire, near critical fire weather conditions will still be possible for next hour or two due to the gusty southwest winds at 15 to 25 mph with gusts up to 35 mph. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 12, 2:27 PM CST, 1 minute earlier.
Area forecast discussion, Mar 12, 2:27 PM CST, 1 minute before
Area Forecast Discussion National Weather Service Dodge City KS 227 PM CST Sat Mar 12 2022 ...Updated Long Term and Fire Weather... .SHORT TERM...(This evening through Sunday) Issued at 1242 PM CST Sat Mar 12 2022 Water vapor satellite imagery at midday shows an upper level ridge over the western CONUS, and an upper level trough over the eastern CONUS. Short range guidance agrees the ridge will move east and gradually dampen through the short term period as a potent shortwave trough moves into the Pacific Northwest. At the surface, high pressure is located over the far southern plains, and the associated pressure field has supported somewhat breezy southwest winds over our area through the morning and early afternoon. These downsloping winds will combine with clear skies to bring temperatures back to normal, with afternoon highs in the upper 50s and low 60s for most, while the remaining snowpack near the I-70 corridor holds highs in the upper 40s to near 50. Overnight, the surface high pressure center will slide east, weakening the winds over southwest KS and helping to optimize radiational cooling. As a result, another morning of sub-freezing temperatures is expected Sunday morning with lows in the 20s. Daytime Sunday, the aforementioned potent upper level shortwave will rapidly progress into the northern Rockies by 00Z Monday. Lee cyclogenesis will occur in response, and foster strong south winds sustained at 15-25 mph with gusts up to 35 mph over our area Sunday afternoon. Concurrently, guidance depicts around 4-6 degrees C of warming at 850-mb, which will translate to afternoon highs in the 70s for most of our area, with only the far northern zones staying in the 60s owing to remaining snowpack. .LONG TERM...(Sunday night through Saturday) Issued at 225 PM CST Sat Mar 12 2022 The upper level shortwave trough will continue to dig rapidly southeast at the beginning of the long term period, reaching the central and southern plains by 12Z Monday, and this will push a strong cold front through southwest KS early Monday morning. There is a very slight chance of some sprinkles/light rain with this front, mainly over the northern zones, but lack of model agreement casts considerable doubt over this scenario, and dry pops were maintained. Otherwise, north winds behind the front will be significant, sustained in the 20-30 mph range with gusts up to 45 mph. These winds will also advect much cooler air into southwest KS, and afternoon temperatures are expected to be 10-15 degrees cooler on Monday compared to Sunday, with highs in the mid 50s to near 60. North winds will quickly diminish Monday night as boundary layer mixing ends and surface high pressure builds in to the central plains. Temperatures will once again drop below freezing Tuesday morning given the expected light winds and clear skies, with lows in the 20s. During the day Tuesday, winds will slowly flip to southerly as a lee cyclone deepens in eastern CO ahead of the next upper level wave moving over the west coast by 00Z Wednesday. Medium range guidance suggests 850-mb temperatures will increase by roughly 4-6 degrees C once again, supporting afternoon highs in the mid 60s to low 70s across southwest KS. This warming trend will continue long enough on Wednesday for upper 60s to mid 70s to be achieved before the next cold front moves through sometime Wednesday afternoon. Behind this front, guidance hints at the possibility of appreciable precipitation sometime Thursday as the upper level wave axis approaches, however spatiotemporal discrepancies begin to arise between guidance members around this time, with the GFS unsurprisingly being the faster solution compared to the generally more reliable ECMWF. As a result, forecast confidence in this system and beyond is quite low. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1124 AM CST Sat Mar 12 2022 VFR/SKC flying conditions this TAF cycle for all terminals. Southwest winds will be somewhat breezy this afternoon before weakening to aob 12 kts after sunset. && .FIRE WEATHER... Issued at 127 PM CST Sat Mar 12 2022 Near critical to critical fire weather conditions are expected Sunday afternoon mainly along the KS/OK border. A lee cyclone in eastern CO will deepen during the day as an upper level shortwave trough digs southeast into the Intermountain West, and foster strong south winds sustained in the 15-25 mph range with gusts up to 35 mph. Concurrently, temperatures will increase quickly into the low 70s while dewpoints mix out into the low 20s/upper teens, resulting in minimum relative humidity in the 10-15% range. Therefore, a Red Flag Warning has been issued for all of our counties along the KS/OK border from 12 pm CDT through 8 pm CDT. && .PRELIMINARY POINT TEMPS/POPS... DDC 26 71 35 56 / 0 0 0 10 GCK 23 71 34 55 / 0 0 0 10 EHA 26 73 37 57 / 0 0 0 10 LBL 22 73 35 58 / 0 0 0 10 HYS 24 59 30 53 / 0 0 0 10 P28 29 71 38 61 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for KSZ084>090. && SHORT TERM...Springer LONG TERM...Springer AVIATION...Springer FIRE WEATHER...Springer
Hazardous weather outlook, Mar 12, 1:51 AM CST, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 151 AM CST Sat Mar 12 2022 KSZ030-031-043>046-061>066-074>081-084>090-131200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 151 AM CST Sat Mar 12 2022 /1251 AM MST Sat Mar 12 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A very marginal fire weather threat exists today along the Oklahoma border. Winds will not be very strong though. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- A fire weather watch is in effect Sunday. See message for details. Days 2-7 Hazards ---------------- * Sunday - Fire weather: Significant risk * Monday - Fire weather: Elevated risk * Tuesday - Fire weather: Elevated risk * Wednesday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Thursday - Excessive cold: Elevated risk - Non thunderstorm wind: Limited risk * Friday - Excessive cold: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:39 AM CST | Fire Weather Watch | DDC | Barber, Clark, Comanche, Meade, Morton, Seward and 1 more | 13 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.